Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Drs.... cortisone yesterday and in crutches today!!! what happened?

Posted by CatherineL on 7/16/02 at 07:52 (089752)

Drs,

Here's the problem. PF 2 yrs now... I got a cortisone shot last year in my left foot and other than the EXTREME pain of the shot, my foot was numb that day and much better for 3 weeks following.

Yesterday I got a shot in my right foot. Used Emla cream for numbing and he put the shot in the inside area of my heel. It was a bit sore yesterday so I iced last night. I couldn't walk this a.m. The pain from hobbling to the next room had me lying down on the floor so I wouldn't pass out from the pain. It aches a bit all the time, but I CAN NOT put any kind of pressure on it.

What happened? Is it anything to worry about? What can I expect?

thanx
Catherine

Re: Drs.... cortisone yesterday and in crutches today!!! what happened?

Dr. David S. Wander on 7/16/02 at 08:36 (089757)

Your body may just react this way to cortisone injections. The doctor may have accidentally hit a nerve and the pain should slowly resolve. If there was a pre existing partial tear of the fascia, it is possible that the injection caused a complete rupture. Regardless, speak with your doctor with your concerns.

Re: Drs.... cortisone yesterday and in crutches today!!! what happened?

CatherineL on 7/16/02 at 11:37 (089777)

My last cortisone injection last year was fine, so we did not expect problems this time.

I have a call into my dr. and hope to hear from him this a.m. meanwhile my foot is cooling off and getting a bit numb. hmm.

thanx for your reply
Catherine

Re: Drs.... cortisone yesterday and in crutches today!!! what happened?

Dr. David S. Wander on 7/16/02 at 08:36 (089757)

Your body may just react this way to cortisone injections. The doctor may have accidentally hit a nerve and the pain should slowly resolve. If there was a pre existing partial tear of the fascia, it is possible that the injection caused a complete rupture. Regardless, speak with your doctor with your concerns.

Re: Drs.... cortisone yesterday and in crutches today!!! what happened?

CatherineL on 7/16/02 at 11:37 (089777)

My last cortisone injection last year was fine, so we did not expect problems this time.

I have a call into my dr. and hope to hear from him this a.m. meanwhile my foot is cooling off and getting a bit numb. hmm.

thanx for your reply
Catherine